What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 29, 3:54 PM MST, 33 minutes earlier. Its key messages:
- A Severe Thunderstorm Watch has been issued for much of our plains through 10 PM this evening.
- A few stronger storms will be possible again on Saturday, before thunderstorm chances gradually decrease from Sunday into early next week.
- Potential cold front and increased moisture will then bring cooler weather and increased rainfall chances Wednesday and Thursday.
Area forecast discussion, Aug 29, 3:54 PM MST, 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
454 PM MDT Fri Aug 29 2025
.KEY MESSAGES...
- A Severe Thunderstorm Watch has been issued for much of our plains
through 10 PM this evening.
- A few stronger storms will be possible again on Saturday,
before thunderstorm chances gradually decrease from Sunday
into early next week.
- Potential cold front and increased moisture will then bring
cooler weather and increased rainfall chances Wednesday and
Thursday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 310 PM MDT Fri Aug 29 2025
Currently..
Showers and thunderstorms have developed across much of the area,
with one severe warned storm currently pushing through Las Animas
County. Satellite imagery depicts lots of cloud cover over the high
country, with mostly clear conditions over the plains. Dewpoints are
in the upper 50s and low 60s on the plains. Temperatures are in the
70s and low 80s.
Rest of Today and Tonight..
Showers and strong to severe thunderstorms are expected to continue
through much of this afternoon and into this evening. SPC
Mesoanalysis currently paints around 1500 to 2000 J/Kg of SB CAPE
over much of our plains throughout the window for convection, along
with 40 kts of effective shear. Chances for strong to severe storms
look to remain in place through this evening, especially over and
east of the I-25 corridor, where clearing is most prevalent this
hour. Subsevere thunderstorm activity will be possible through the
late evening hours, with lingering showers into the overnight hours.
Cloud cover looks to keep temperatures mild heading into tomorrow
morning. Our Severe Thunderstorm Watch over Las Animas, Baca,
Bent, Prowers, Otero, Crowley, and Kiowa counties will remain in
place through 10 PM this evening, though some counties may end
up being dropped earlier.
Tomorrow..
Our flow aloft becomes more northwesterly throughout Saturday, which
will begin to dry things out incrementally across the forecast area.
Shortwave energy and lingering surface moisture will still be
sufficient to pop off another round of afternoon showers and
thunderstorms over the region. Overall, models hint at less
instability for tomorrow, especially north of Highway 50, given the
trend towards prolonged early morning cloud cover. Shear will still
remain elevated, with generally 40kts or so expected throughout the
afternoon hours across much of the plains. Overall thinking is that
thunderstorms may be slow to get going, especially near the
mountains, given early morning cloud cover, but anything that keeps
its act together or manages to form up in areas that clear out will
have the potential to become strong to potentially severe. Main
risks with any stronger storms tomorrow will be heavy rain, small
hail, wind gusts to 55 mph, and lightning. Other than thunderstorm
chances, tomorrow's daytime highs look to be slightly cooler than
Friday's/today's by just a couple of degrees, which would put highs
in the 70s over our mountain valleys, the Raton Mesa, and the higher
elevations of the Pikes Peak region, with lower 80s elsewhere on the
plains. Showers and thunderstorms are expected over the high country
as well, though storms are likely to be subsevere over our mountains.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 308 AM MDT Fri Aug 29 2025
Upper ridge amplifies over the wrn U.S. from Sunday into early
next week, with main moisture plume suppressed south of
Colorado. Should see much less in the way of convection in the
Sun-Tue time period, though residual moisture will lead to at
least isolated afternoon showers/thunderstorms over the
mountains. Temperatures will warm slightly with less moisture
and cloud cover, and highs will rise back toward seasonal
averages through the period. Amplified upper pattern will
eventually send a cold front southward through the area,
potentially on Wed, with cooler air and moisture returning to
from late Wed into Thu. Shower and thunderstorm chances will
increase behind the front, especially over the eastern mountains
and plains, with 00z/29 deterministic run of the ECMWF
particularly aggressive on bringing back cooler air and
precipitation to the area.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 454 PM MDT Fri Aug 29 2025
For KCOS and KPUB..Showers, thunderstorms, and brief reductions to
MVFR visibilities during heavier rain showers are expected to
continue through around 02Z. Light rain showers may linger over both
locations through 06Z or so at the latest. Mid-level cloud cover is
expected to stick around through much of the overnight hours, though
outflow from this evening's convection may end up driving ceilings
lower than currently forecast. For now, low clouds and fog are not
expected, as winds are forecast to remain northerly. Another round
of showers and thunderstorms will be possible at both stations
tomorrow.
At KALS..VFR conditions for the rest of tonight and into tomorrow
morning, with scattered to broken mid and upper level cloud cover.
Another round of showers and thunderstorms will be possible tomorrow
afternoon, mainly after 20Z.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...EHR
LONG TERM...PETERSEN
AVIATION...EHR
Hazardous weather outlook, Aug 29, 10:42 AM MST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Fri Aug 29 2025
COZ058>089-093>099-301745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Fri Aug 29 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected this
afternoon, especially along and east of the eastern mountains. A
couple of strong to low end severe thunderstorms will be possible
from I-25 eastward, with strong outflow winds up to around 60 mph
and hail up to 1.5 inches in diameter the most likely hazards.
Localized flash flooding will also be possible with any
thunderstorm, especially across areas that have had repeated
rounds of rain over the past few days.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered to numerous showers and thunderstorms are expected again
on Saturday, with hail up to quarter size and wind gusts to 60 mph
possible with a few stronger storms on the plains. Locally heavy
rainfall will also be possible, especially over the eastern
mountains and plains.
Thunderstorm activity decreases Sunday through Tuesday, though
still enough moisture will remain in place for scattered afternoon
and evening thunderstorms each day, especially over the
mountains. Lightning and gusty winds will be the main threats with
any storms this period, while the threat of flash flooding will
be reduced as moisture levels decrease.
A potential cold front and increasing moisture will then bring a
return of more widespread shower and thunderstorm activity on
Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
EHR/10
In the hours before
Local storm report, Aug 29, 3:02 PM MST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
402 PM MDT Fri Aug 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Rain Walsh 37.38N 102.29W
08/29/2025 M0.67 Inch Baca CO Trained Spotter
lots of pea size hail as well.
&&
kamSpecial weather statement, Aug 29, 3:37 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
437 PM MDT Fri Aug 29 2025
COZ083-085-086-292300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
437 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES THROUGH 500 PM
MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 20 miles south of Colorado Springs,
moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Fremont, southwestern El Paso and northwestern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3848 10496 3858 10499 3869 10476 3847 10469
TIME...MOT...LOC 2237Z 255DEG 16KT 3854 10489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 29, 3:43 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
443 PM MDT Fri Aug 29 2025
COZ099-292330-
Springfield Vicinity/Baca County CO-
443 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BACA COUNTY THROUGH
530 PM MDT...
At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Vilas, or 13 miles east of Springfield, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walsh, Vilas, and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3730 10232 3737 10250 3751 10242 3756 10204
3728 10204
TIME...MOT...LOC 2243Z 308DEG 18KT 3738 10237
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, Aug 29, 3:45 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
445 PM MDT Fri Aug 29 2025
COZ085-086-089-292330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
445 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 530 PM
MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Pueblo Depot, or 16 miles northeast of Pueblo Airport,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3852 10405 3852 10397 3828 10406 3844 10439
3854 10436 3855 10405
TIME...MOT...LOC 2244Z 284DEG 20KT 3847 10431
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 29, 4:00 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
500 PM MDT Fri Aug 29 2025
COZ085-086-292345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
500 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES THROUGH 545 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinon, or 17 miles north of Pueblo, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo Airport, Pinon, and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3846 10480 3858 10476 3856 10435 3830 10444
TIME...MOT...LOC 2259Z 288DEG 25KT 3851 10470
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 29, 4:10 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
510 PM MDT Fri Aug 29 2025
COZ089-292345-
Crowley County CO-
510 PM MDT Fri Aug 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CROWLEY COUNTY THROUGH
545 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Ordway, or 35 miles northwest of La Junta, moving east
at 30 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Crowley
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3851 10356 3825 10364 3841 10400 3852 10395
3852 10361
TIME...MOT...LOC 2310Z 288DEG 25KT 3844 10384
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Moore